Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 162, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 18, 2017, 6:41 PM EDT for Anson County, Richmond County, North Carolina. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2017, 6:41 PM EDT (22:41 UTC)
- Expired
- Jul 18, 2017, 7:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Anson County, NC, Richmond County, NC
The radar
The Raleigh/Durham radar (KRAX), 142 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 7:00 PM EDT | TSTM WND DMG | 1 E Wadesboro, NC | MULTIPLE TREES DOWN ON MORVEN ROAD NEAR WADESBORO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 951 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
516
WUUS52 KRAH 182241
SVRRAH
NCC007-153-182345-
/O.NEW.KRAH.SV.W.0162.170718T2241Z-170718T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
641 PM EDT TUE JUL 18 2017
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Anson County in central North Carolina...
Richmond County in central North Carolina...
* Until 745 PM EDT
* At 641 PM EDT, a severe thunderstorm was located over Rockingham,
moving southwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rockingham, Wadesboro, Hamlet, Ansonville, Hoffman, Polkton,
Ellerbe, Dobbins Heights, Lilesville and Morven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3519 8028 3521 8026 3516 8022 3517 8020
3515 8018 3519 8012 3514 8007 3514 8003
3518 7985 3517 7962 3512 7957 3507 7957
3506 7950 3504 7946 3499 7957 3494 7959
3491 7956 3485 7963 3482 7962 3482 8032
TIME...MOT...LOC 2241Z 041DEG 8KT 3492 7981
HAIL...1.00IN
WIND...60MPH
$$
Ellis2 follow-up statements
031
WWUS52 KRAH 182308
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
708 PM EDT TUE JUL 18 2017
NCC007-153-182345-
/O.CON.KRAH.SV.W.0162.000000T0000Z-170718T2345Z/
Anson NC-Richmond NC-
708 PM EDT TUE JUL 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR ANSON AND RICHMOND COUNTIES...
At 705 PM EDT, a severe thunderstorm was located near Rockingham,
moving southwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rockingham, Wadesboro, Hamlet, Ansonville, Hoffman, Polkton, Ellerbe,
Dobbins Heights, Lilesville and Morven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3519 8028 3521 8026 3516 8022 3517 8020
3515 8018 3519 8012 3514 8007 3514 8003
3518 7985 3517 7962 3512 7957 3507 7957
3506 7950 3504 7946 3499 7957 3494 7959
3491 7956 3485 7963 3482 7962 3482 8032
TIME...MOT...LOC 2305Z 041DEG 8KT 3488 7985
HAIL...1.00IN
WIND...60MPH
$$
Ellis629
WWUS52 KRAH 182337
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
737 PM EDT TUE JUL 18 2017
NCC007-153-182347-
/O.EXP.KRAH.SV.W.0162.000000T0000Z-170718T2345Z/
Anson NC-Richmond NC-
737 PM EDT TUE JUL 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR ANSON AND RICHMOND COUNTIES
WILL EXPIRE AT 745 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
LAT...LON 3519 8028 3521 8026 3516 8022 3517 8020
3515 8018 3519 8012 3514 8007 3514 8003
3518 7985 3517 7962 3512 7957 3507 7957
3506 7950 3504 7946 3499 7957 3494 7959
3491 7956 3485 7963 3482 7962 3482 8032
TIME...MOT...LOC 2337Z 041DEG 8KT 3483 7990
$$
EllisWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 4:20 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 18, 4:20 PM EDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 420 PM EDT Tue Jul 18 2017 .SYNOPSIS... An upper level low across the Piedmont of North Carolina will drift east and then southeast across the Carolinas through Thursday. A strong ridge of high pressure across the Central Plains will expand into our region for Friday through the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 420 PM Tuesday... Forecast updated to go with likely POP for thunderstorms over much of the NW Piedmont including the Triad. 4 for 5 storms were clustering over Forsyth County, with other storms developing rapidly over Alamance, Randolph, and Davidson Counties. We need to watch for isolated pulse severe with gusty wind the primary threat. The convection should wane this evening with the loss of heating and limited forcing for ascent. Overnight lows will range within a few degrees of 70. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... As of 215 PM EDT Tuesday... The upper trough will have become closed by Wednesday morning and will be centered near Goldsboro with a northeast-southwest trough axis. Convective coverage on Wednesday afternoon and evening will be more limited than previous days as the deep moisture axis will have shifted offshore and much of the area will be located on the subsident side of the trough. Will include slight chance PoPs for much of the area with slightly higher Pops across the Coastal Plain, east of the trough axis. The convection should dissipate early Wednesday evening. High temperatures on Wednesday will be a few degrees higher as morning low-level thickness values increase to 1410m or greater, supporting highs in the 89 to 94 range. Lows on thursday morning will range in the lower 70s. -Blaes && .LONG TERM /THURSDAY THROUGH TUESDAY/... As of 249 PM Tuesday... The upper level low developing over the Mid-Atlantic today will remain over the region through Wednesday. The low will slowly migrate southward then southwestward Thursday and Thursday night along the eastern periphery of the ridge located over much of the Central U.S. A second upper level ridge will be located over the Atlantic during that time. Central NC will remain between the two highs through Friday night and as a result expect a mostly dry, but hot period, with convection chances limited to the far NW and SE. At the surface, a lee trough will linger over the region, with high pressure over the Atlantic. The result will be continued southwest flow ushering in warm moist air. Expect highs to be in the mid to upper 90s and dewpoint temperatures in the upper 60s NW to mid 70s SE through the weekend, with heat indices largely in the 100-106 range. Overnight lows will not provide much relief as they climb from mid 70s Thursday night to the mid to upper 70s for the remainder of the week and weekend. As stated in the previous discussion, convection will be mainly diurnal and limited to the differential heating zones over the mountains and along the sea breeze. For early next week, an upper level trough will start to amplify over the Eastern U.S. while the aforementioned low that settled over the northern Gulf Coast gets absorbed into the trough. Expect increased precip chances during that period, though temperatures should decrease some, highs in the low to mid 90s. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... As of 140 PM Tuesday... 24 hour TAF period... Areas of stratus this morning with widespread IFR/MVFR restrictions has given way to a mix of VFR and MVFR conditions in stratocumulus early this afternoon. Isolated to scattered convection will develop during the afternoon, especially from interstate 85 south and especially eastward. Coverage will be more limited than a typical summer day but across the east we will include temporary restriction of an MVFR shower and a mention of a vicinity shower with VFR conditions across the west. Will hold off mention of thunder at this point given low predictability. Mainly VFR conditions are expected this evening and overnight. Another period of stratus is expected to redevelop late tonight although the coverage will be more limited and generally confined to the eastern Piedmont and especially the Coastal Plain. Looking further ahead... Mainly afternoon and evening showers and isolated storms are expected again on Wednesday with a possibility for fog/low stratus in the morning across the east. Chances of diurnal showers and storms decrease a great deal by Thursday into the weekend with hot weather and generally VFR conditions expected. -Blaes && .CLIMATE... RDU Records: Date | High Year | High Min Year ------------------------------------------ 18 July | 103 1887 | 79 1887 19 July | 101 1902 | 80 1942 20 July | 102 1942 | 76 1981 21 July | 102 2011 | 78 1932 22 July | 103 2011 | 78 2011 23 July | 105 1952 | 78 2011 24 July | 101 2011 | 79 2011 GSO Records: Date | High Year | High Min Year ------------------------------------------ 18 July | 97 1986 | 76 1986 19 July | 98 1977 | 75 2016 20 July | 100 1977 | 75 1986 21 July | 102 1926 | 76 2011 22 July | 101 1926 | 77 2011 23 July | 99 1952 | 78 2010 24 July | 99 1914 | 78 2010 FAY Records: Date | High Year | High Min Year ------------------------------------------- 18 July | 103 1942 | 76 2013 19 July | 101 2002 | 77 1988 20 July | 104 1932 | 80 1996 21 July | 105 1932 | 79 1977 22 July | 107 1932 | 79 2011 23 July | 103 2011 | 79 1998 24 July | 105 1952 | 79 1945 && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...BLAES NEAR TERM...Badgett SHORT TERM...BLAES LONG TERM...KCP AVIATION...BLAES CLIMATE...RAH
Hazardous weather outlook, Jul 18, 2:34 PM EDT, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 234 PM EDT Tue Jul 18 2017 NCZ007>011-021>028-038>043-073>078-083>086-088-089-191845- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 234 PM EDT Tue Jul 18 2017 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. High temperatures in the middle to upper 90s are expected late this week through early next week. Heat index values in excess of 100 degrees are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 18, 6:04 PM EDT, 37 minutes before
Special Weather Statement National Weather Service Raleigh NC 604 PM EDT TUE JUL 18 2017 NCZ023-040-182245- Chatham NC-Alamance NC- 604 PM EDT TUE JUL 18 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALAMANCE AND WESTERN CHATHAM COUNTIES UNTIL 645 PM EDT... At 603 PM EDT, Doppler radar was tracking a strong thunderstorm 10 miles northeast of Siler City, moving southwest at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain and minor flooding and deadly cloud to ground lightning will also be possible with this storm. Locations impacted include... Siler City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter in a nearby building or vehicle. Wind gusts as high as 50 mph are capable of knocking down small or weakened trees and blowing around trash cans, potted plants, lawn furniture and other light outdoor objects. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3590 7930 3581 7916 3559 7935 3580 7953 TIME...MOT...LOC 2203Z 045DEG 8KT 3584 7933 77
Special weather statement, Jul 18, 6:10 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
610 PM EDT TUE JUL 18 2017
NCZ075-084>086-182315-
Scotland NC-Richmond NC-Hoke NC-Moore NC-
610 PM EDT TUE JUL 18 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MOORE...NORTHERN
SCOTLAND...RICHMOND AND NORTHERN HOKE COUNTIES UNTIL 715 PM EDT...
At 610 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hoffman, or 12 miles southwest of Southern Pines, moving southwest at
10 mph.
Pea size hail and wind gusts up to 40 mph will be possible with this
storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Southern Pines, Rockingham, Pinehurst, Hamlet, Aberdeen, Hoffman,
Whispering Pines, Pinebluff, Ellerbe and Foxfire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3480 7968 3480 7970 3503 7988 3505 7988
3507 7991 3510 7991 3518 7974 3518 7968
3516 7964 3516 7962 3517 7962 3521 7966
3532 7921 3530 7919 3527 7922 3524 7917
3521 7915 3519 7910 3514 7911 3478 7964
TIME...MOT...LOC 2210Z 035DEG 9KT 3510 7960
EllisSpecial weather statement, Jul 18, 6:13 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Raleigh NC
613 PM EDT TUE JUL 18 2017
NCZ075-076-182315-
Lee NC-Moore NC-
613 PM EDT TUE JUL 18 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MOORE AND LEE
COUNTIES UNTIL 715 PM EDT...
At 613 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sanford, moving southwest at 10 mph.
Pea size hail and wind gusts up to 40 mph will be possible with this
storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Sanford, Broadway, Cameron, Lemon Springs, Gum Springs, Cumnock and
Tramway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3533 7935 3540 7944 3546 7945 3548 7941
3551 7938 3553 7931 3554 7932 3555 7930
3554 7929 3553 7927 3557 7924 3557 7922
3555 7922 3556 7920 3557 7920 3560 7916
3553 7897 3531 7918
TIME...MOT...LOC 2213Z 035DEG 9KT 3543 7918
EllisSpecial weather statement, Jul 18, 6:28 PM EDT, 13 minutes before
Special Weather Statement National Weather Service Raleigh NC 628 PM EDT TUE JUL 18 2017 NCZ007-008-182330- Person NC-Granville NC- 628 PM EDT TUE JUL 18 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PERSON AND NORTHERN GRANVILLE COUNTIES UNTIL 730 PM EDT... At 627 PM EDT, Doppler radar was tracking a line of strong thunderstorms along a line extending from near Alton to near Hitesburg. Movement was south at 30 mph. Pea size hail and wind gusts up to 50 mph will be possible with these storms. Heavy rain and minor flooding and deadly cloud to ground lightning will also be possible with these storms. Locations impacted include... Oxford, Roxboro, Concord, Bethel Hill, Bushy Fork, Hyco Lake, Moriah, Mayo Reservoir, Hyco Marina and Berea. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter in a nearby building or vehicle. Wind gusts as high as 50 mph are capable of knocking down small or weakened trees and blowing around trash cans, potted plants, lawn furniture and other light outdoor objects. Cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. Boaters on the open water and those camping outdoors are especially vulnerable to the dangers of lightning. Seek harbor immediately and find safe shelter in a nearby building or vehicle. && LAT...LON 3624 7852 3624 7915 3654 7913 3654 7863 TIME...MOT...LOC 2227Z 349DEG 26KT 3659 7896 3660 7875 77
Special weather statement, Jul 18, 6:31 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Raleigh NC
631 PM EDT TUE JUL 18 2017
NCZ038-039-073-074-182330-
Stanly NC-Randolph NC-Davidson NC-Montgomery NC-
631 PM EDT TUE JUL 18 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
DAVIDSON...MONTGOMERY...SOUTHWESTERN RANDOLPH AND STANLY COUNTIES
UNTIL 730 PM EDT...
At 631 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 8 miles northeast of Badin
Lake to 6 miles southeast of Rockwell. Movement was south at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.
Locations impacted include...
Albemarle, Troy, Badin Lake, Biscoe, Plyler, Locust, Norwood, Badin,
Oakboro and Stanfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3532 8042 3550 8030 3551 8018 3554 8020
3555 8021 3558 8021 3562 7992 3520 7972
3518 8011 3519 8012 3518 8013 3517 8024
3521 8026 3520 8028 3520 8030 3518 8031
3516 8035 3518 8037 3517 8039 3517 8043
TIME...MOT...LOC 2231Z 352DEG 15KT 3555 8000 3550 8030
77Special weather statement, Jul 18, 6:33 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Raleigh NC
633 PM EDT TUE JUL 18 2017
NCZ083-182330-
Anson NC-
633 PM EDT TUE JUL 18 2017
...A STRONG THUNDERSTORM WILL AFFECT ANSON COUNTY UNTIL 730 PM EDT...
At 633 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ansonville, or 8 miles northwest of Wadesboro, moving southeast at 5
mph.
Wind gusts up to 50 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Wadesboro, Ansonville, Polkton, Lilesville, Morven and McFarlan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3514 8023 3515 8008 3511 8007 3509 8002
3508 7999 3484 7991 3481 7992 3481 8024
TIME...MOT...LOC 2233Z 333DEG 5KT 3508 8013
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:48 AM EDT | Special Weather Statement | RAH | Bladen | 57 min |
| Jul 18, 3:44 PM EDT | Special Weather Statement | RAH | Orange | 61 min |
| Jul 18, 4:07 PM EDT | Special Weather Statement | RAH | Forsyth | 53 min |
| Jul 18, 4:23 PM EDT | Areal Flood Advisory | RAH | Forsyth | 3 hr |
| Jul 18, 4:26 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 64 min |
| Jul 18, 4:36 PM EDT | Special Weather Statement | RAH | Randolph | 54 min |
| Jul 18, 4:41 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 9 min |
| Jul 18, 4:46 PM EDT | Special Weather Statement | RAH | Alamance | 44 min |
| Jul 18, 4:48 PM EDT | Flash Flood Warning | RAH | Forsyth | 2 hr |
| Jul 18, 4:57 PM EDT | Special Weather Statement | RAH | Durham | 63 min |
| Jul 18, 5:08 PM EDT | Special Weather Statement | RAH | Chatham, Lee, Moore | 67 min |
| Jul 18, 5:16 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Randolph | 44 min |
| Jul 18, 5:29 PM EDT | Special Weather Statement | RAH | Davidson | 61 min |
| Jul 18, 5:54 PM EDT | Areal Flood Advisory | RAH | Guilford | 66 min |
| Jul 18, 6:04 PM EDT | Special Weather Statement | RAH | Chatham | 41 min |
| Jul 18, 6:10 PM EDT | Special Weather Statement | RAH | Richmond | 65 min |
| Jul 18, 6:13 PM EDT | Special Weather Statement | RAH | Lee | 62 min |
| Jul 18, 6:28 PM EDT | Special Weather Statement | RAH | Granville, Person | 62 min |
| Jul 18, 6:31 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 59 min |
| Jul 18, 6:33 PM EDT | Special Weather Statement | RAH | Anson | 57 min |
| Jul 18, 6:48 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 72 min |
| Jul 18, 7:09 PM EDT | Special Weather Statement | RAH | Person | 51 min |
| Jul 18, 7:10 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 3 hr |
| Jul 18, 7:23 PM EDT | Flash Flood Warning | RAH | Anson, Richmond | 3 hr |
| Jul 18, 7:38 PM EDT | Flash Flood Warning | RAH | Montgomery, Stanly | 3 hr |
| Jul 18, 7:42 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 63 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.